Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Fever, fatigue, swollen LYMPH NODES behind ears, neck. Reason.

Resolved Question:

6 days ago, I went home from work feeling fatigued and also having a very slight fever (99.6). I continued to be very achey, fatigued, with a low grade fever (between 99-100.4). I went to the urgent care 3 days later and was diagnosed with a UTI and put on Cipro. I noticed, also, that my lymph nodes behind my ears and along my neck became very swollen. I took 3 days of Cipro and continued to feel horrible and have slight fevers. I went to the ER yesterday because it hadn't gone away.
The ER did a bunch of tests and told me: I did not have a UTI (they checked the culture from when I was in urgent care), I do not have a UTI, my bloodwork came back normal, My chest x-ray was normal - no pneumonia, and I tested negative for the flu.

As of today, which is 6 days later, I have had a small fever for about 2 hours (99.8), though it went away. I'm less tired but my lymph nodes are still very swollen. The disconcerting thing is that I'm itchy and I will scratch my chest, neck or face and I will be EXTREMELY red. It's like I have a rash. There are no raised bumps, and it changes color when I press is (not the menningitis type rash I've been reading about).

What the hell is wrong with me?!? Is this serious? I'm going to call my doctor in the morning but...should I be extremely worried??

Category: Family Physician-GP

Ask Your Own Question

Category: HIV- AIDS Specialist
 23 Doctors Online

Hello,
Thank you for your query at DoctorSpring.com
I understand your concern.
Can i know why they diagnosed you with UTI when you had predominantly respiratory symptoms.
The blood count being normal, shows that the infection is not severe.
It seems you had a viral infection and you're recovering from it. The lymph nodes get enlarged secondary to an infection. Do you have any cough/ runny nose/ sneezing?
It is also possible that you developed the allergic reaction to Ciplox. Was the rash present before you took the drug?
If not, then please stop the drug immediately. And take Tab. Claritin 10 mg, once at bed time before sleeping.
Feel free to discuss further,
Regards.


Patient replied :

Hi Doctor, The thing is...I had NO respiratory symptoms. The only symptom I had initially was enlarged lymph nodes, fever, and body aches. They thought "UTI" because I had had 2 previously very recently. You have the anti-biotic wrong - I took Cipro. Today, the rash is worse and I am itchy all over. I stopped taking the anti biotic before I got this rash. After I stopped the anti biotic the rash appeared about 24 hours later. Also - it hurts slightly when I breathe in, underneath my left rib cage.
And, my pee is still very very dark yellow. This rash is really freaking me out. It's mostly my chest, neck and stomach.


Hello,
I mentioned Ciplox ( Ciprofloxacin ), it is just a different name for Cipro.
Now certain viral infections will present with lymph node enlargement, and a blotchy rash. The rash automatically settles down once the body goes to a recovery phase. It is very difficult from your history to pin point what exactly caused the rash ( whether it was the antibiotic or the viral infection itself ). I am stressing on viral infection because in a bacterial infection the blood count would have been abnormal. Since your CXR, and the blood parameters are normal, it goes more in favor of a viral.
Don't worry about the rash. It is common in certain viral fevers. The only concern was meninogococcal infection, where there is a similar presentation, but with normal blood reports and no neurological symptoms, it can be ruled out too.
Some infections such as CMV has similar presentation.
I will advise you to take the following medicines for 2 days, and if the rash and your symptoms don't resolve get a dermat opinion for your rash.
1) Tab. Levaquin 500 mg once daily for 5 days ( prophylactically to prevent super imposed bacterial infections)
2) STOP CIPLOX/CIPRO.
3) Take Tab. claritin/ Levocetrizine one tablet at bed time.
4) Tab. Tylenol SOS for myalgia.
5) Tab. Neurobion Forte once daily at bed time for 5 days.
Let me know in a couple of days time if you're feeling better.
Regards.


Dr. Jaydeep Tripathy
Category: HIV- AIDS Specialist
Experience: 
MBBS from Sri Ramachandra University in December 2011
M.Med (Family Medicine) - TNMGR University, Chennai
MBA-MPH in Public Health in March 2016, SRM University
Finished AFIH in March 2016, SRM University
MRCP ( UK ), Internal Medicine, Royal College of Physicians, June 2016
Fellowship in Diabetology from Martin Luther University in January 2017

Currently Resident Physician, in MD Radiodiagnosis - Kamakshi Memorial Hospital, Chennai
Dr. Jaydeep Tripathy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news